Skip to main content

User Reviews for Fenofibrate to treat Hyperlipoproteinemia

Also known as: TriCor, Triglide, Lipofen, Antara Fenoglide

Fenofibrate has an average rating of 5.0 out of 10 from a total of 12 ratings for the treatment of Hyperlipoproteinemia. 33% of reviewers reported a positive effect, while 42% reported a negative effect.

Fenofibrate Rating Summary

5.0/10 average rating

12 ratings from 15 user reviews.

Compare all 148 medications used in the treatment of Hyperlipoproteinemia.

10
8%
9
25%
8
0%
7
0%
6
8%
5
8%
4
8%
3
8%
2
8%
1
25%

Reviews for Fenofibrate

SJCraw · Taken for 1 to 6 months July 28, 2017

“I took fenofibrate for four months and thought this is finally a drug I could take with no side effects...however...the fourth month I had such leg pain I could hardly walk..my thighs and calves felt like I had blood clots. My husband suggested it might be my the fenofibrate so I stopped taking it immediately. The third day I could walk again with no pain. I then realized other side effects were runny nose, headaches, other muscle pain. I saw my Dr today after stopping medication three weeks ago and told him how much better I felt...he was not happy I quit the medication and suggested the side effects are all in my mind...needless to say I'm looking for a new Dr.”

Was this helpful?YesNo
R-Louie September 14, 2009

TriCor (fenofibrate): “I don't know exactly when I started using Tricor 145 mg tablets, but I suspect it was approximately in 2004. I have obtained this drug monthly from RiteAid drugstore, and the medications is made by Abbott Labs. Anyways, in November 2007 I suffered my first occurence of acute pancreatitis. I undertook many hospital tests, CT Scans, MRI's, X-Rays, Ultrasounds, of my pancreas, but none of those test revealed a cause of the acute pancreatitis. Since that first occurrence of acute pancreatitis, I suffered 2 other cases of pancreatitis, which put me into the hospital again, and 1 other case where I toughed it out a home. Reading the Tricor warnings, it states that in rare cases, it may cause pancreatitis. I stopped Tricor, problem solved.”

4 / 10
Was this helpful?YesNo
Foxboy 1 August 8, 2016

“YOW! This drug has started causing (after 2 months) shoulder pain, becoming a 10, very intense. I stopped using it and two months later it has wrecked my shoulder muscle, feels like a war with muscle and nerves, most horrible pain I ever endured. Every morning is like Ground Hog Day, the same, the same, the same. It has now moved to my wrists and into my hands...swelling and intense pain, INTENSE. My shoulder pain would make putting on a tee shirt next to impossible. Dressing has been a long and painful experience, daily. I pray for this to stop someday, it has made my life horrible. I am 70 and WAS in good shape before this. Now I would consider death relaxing.”

1 / 10
Was this helpful?YesNo
Anonymous June 4, 2017

“I started it almost 3 weeks ago. I am a 60 year old female. I cannot tolerate statins and I cannot tolerate this. My shoulders and up between them started hurting soon after I started taking it. I was very agitated all the time and my hair started coming out by the handfuls. I am going to the health store and get natural supplements. Quite frankly, I think the prescription meds for lowering cholesterol are like ingesting poison.”

Was this helpful?YesNo
Anonymous December 4, 2012

“Caused steady increase in creatinine level over 3 month period and my PCP thought I was getting kidney disease. Very scary. I was the one to suggest stopping it rather than go to a nephrologist which is what my Dr advised. My creatinine levels went back to normal after stopping it.”

10 / 10
Was this helpful?YesNo
Lyn · Taken for 1 to 6 months September 23, 2020

“I was placed on Fenofibrate 160 mg a day for elevated cholesterol (238). I took the medicine without any problems. After 3 months my doctor ordered follow up lab work that showed my cholesterol level was now 156 but my kidney function, which was never a problem, was now moderately decreased. I stopped taking the Fenofibrate and in 2 weeks my lab work showed my kidney function was almost normal. This medicine can lower cholesterol levels but make sure your doctor does follow up labs to determine if other problems are occurring.”

5 / 10
Was this helpful?YesNo
ThreeD Wizard July 13, 2019

“I am taking this medicine for last three weeks and I had to stop it because of extreme fatigue, dizziness, imbalance, can't concentrate on work, vertigo, excessive bloating and gas, indigestion. Even right now I can't concentrate properly and it feels like I am floating in the water. I was taking Rosuvastatin 5 then my doctor suggested to increase from 5 to 10 and added Fenofibrate. Since Rosuvastatin didn't create any problem and actually I feel better every day, I think Fenofibrate doesn't suit me.”

Was this helpful?YesNo
TC April 4, 2019

“I was on 45mg and it wasn't doing the trick so my doctor upped me to the 145mg pills. A few days later I started have chest pains, difficulty breathing, headaches, dizziness, lightheaded, and a racing heart beat. Two trips to the ER within 3 days for heart attack symptoms (all tests were normal both times). I stopped taking this yesterday and already feel much better. I have a follow up appointment soon and we'll have to find another drug for cholesterol because this one doesn't agree with me.”

3 / 10
Was this helpful?YesNo
Neikoanthony · Taken for less than 1 month January 31, 2018

“Was put on Fenafibrate by my Dr and 12 days later I had to stop due to extreme fatigue, rash on hands and arms, pain in upper right chest, felt tired all the time. It did not seem to agree with me, so I'm back to square one”

1 / 10
Was this helpful?YesNo
Wicked May 4, 2021

“Well after blood work up revealed extremely high cholesterol I've been taking fenofibrate 54 mg for a month now and I'm a diabetic with a overly enlarged heart, and in renal kidney failure. After reading this anyone experiencing my serious health issues SHOULD NOT BE TAKING THIS STUFF. It could be fatal not to mention the side effects I'm dealing with loss of appetite, nausea bad, severe muscle n joint cramps, pain, weakness, always dizzy, lightheaded, the most irritating itching rash like you can't believe. I feel like things are crawling all over me. I literally have scars from scratching myself raw. Uugghh screw this I'm stopping immediately high cholesterol or not I can't take the shoulder pain and the dang rash, itching.Why this type of medication is being used with these type of severe side effects completely baffles me”

2 / 10
Was this helpful?YesNo
btm000 · Taken for 1 to 6 months March 20, 2018

“I have been taking this med for appr 3 months after trying statins, which I was unable to tolerate. My total cholesterol dropped to almost normal, and my HDL, LDL, and triglycerides were all down to acceptable levels. This has worked fantastic with almost no side effects. The only effect that may be from this med (and could be from one of my other meds) is occasional headaches.”

9 / 10
Was this helpful?YesNo
Anonymous December 8, 2009

TriCor (fenofibrate): “The side effects were intolerable. It caused esophageal reflux and melena.”

1 / 10
Was this helpful?YesNo
vicTORIAR November 16, 2009

TriCor (fenofibrate): “Diarrhea a side effect.”

6 / 10
Was this helpful?YesNo
Anonymous June 25, 2009

“Lowered triglycerides dramatically.”

9 / 10
Was this helpful?YesNo
Willie cruz October 22, 2021

“This medication with vascepa , brought my triglyceride level from 500 to 150, with congested nose every night as side effect, along with back pain and sensitivity to light, not a bad trade ill say.”

9 / 10
Was this helpful?YesNo

This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare professionals.

Learn more about Hyperlipoproteinemia